I Have a question regarding prescription based drugs and thier potential to cause accelerated hair loss. For many years I have had a very mild thinning throughout my crown and front (not very noticable). I never really considered going bald, as it is not in my family.
I work out a lot and started using phentermine as an energy booster and to help keep me on a very strick diet. I ended up going a few weeks only eating a small portion of vegetables, rice, and nuts (very little). I was also taking Xanax to help me sleep at night.
During this time I noticed an incredible loss of hair just at the top of my head. Picture a skunk, that is kind of like the very thin line of hair I have right down the top (form front to mid section).
Could this be the drugs? Now that I have stopped, will this possibly grow back?
You described some of the causes of hair loss — diet and weight loss, drugs possibly with androgenic bents, drugs known to possibly contribute to hair loss, and stress. You may also have turned on the switch for male pattern hair loss with a thinning pattern on the top of your head. If you triggered the genetic switch, then you should have your scalp hair mapped out for miniaturization. Once your diagnosis of male patterned hair loss is in hand, consider starting on Propecia. If the genetic switch was turned on, you may not get your hair back, but Propecia might help with that agenda. In any event, if you do nothing you will know in less than a year if the hair will grow back by just watching it.